45 year female old treated for hyperthyroidism with 200 mgm of propylthiouracil daily which has caused acid reflux like symptoms; pain and discomfort in stomach region after each meal (even a banana), cramping, and belching; zantec and prilosec were at first helpful but after several weeks the symptoms returned; any one with similar complaints who may have found a solution? doctor advised to take the medication at one time but am now taking it at 2 different times, no change in complaints yet; thanks
Hi, When I was on Propylthouracil the doc told me to take it every eight hours, because it wears off in that time period. Taking that much at one time will surely cause you stomach problems. The doc started me out on 300, so I took 100 in the morning, took 100 about 2 in the afternoon, and 100 at bedtime.
** RAI ablation for Graves disease 2004**
Hi there unfortunately one of the side effects of ptu is stomach probs l get them too and when l was on 600mg a day boy was l in agony.do you find some days you have no probs and others you do? I take mine 3 times a day (450) l get a lot of belching and trapped wind syptoms and a general uncomftable feeling in the stomach area l do buy antacids which are safe to use with my ptu sometimes they help sometimes they dont sorry l cant help you more.. try eating something before you take them it might help x. Hi lady hope your fine xxx